Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Delayed periods, taken emergency contraceptive pill. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
This question pertains to my finacee. She is 29 years old. Three weeks back while having intercourse, the condom tore. She took an Emergency Contraceptive Pill within an hour. Today is 32nd day and her period have not started. Usually her periods start between 25th-27th day. We are both very stressed out because of this. Please advice.
Posted Sun, 29 Apr 2012 in Pregnancy
Answered by Dr. Minoo Bhagia 2 hours later

Thanks for posting the query.

I would suggest you to do urine pregnancy test at home. Kits are easily available in Pharmacy.

If the test is negative, then there is no need to worry, but if it is positive then, I would suggest to consult a Gynecologist for further management of Abortion.

I hope, I have answered your query.

I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Delayed periods, taken emergency contraceptive pill. Pregnant? 6 hours later
Today since evening a brownish discharge has started to appear (which usually happens towards the end of periods). What does this indicate ?
Answered by Dr. Minoo Bhagia 7 hours later

Thanks for writing back.

Brownish discahrge can be due to irregular periods or missed aortion or due to emergency pill.
It is better to do a pregnancy test at home.
In my opinion it should come negative.

Take care
Best wishes
Above answer was peer-reviewed by
Follow-up: Delayed periods, taken emergency contraceptive pill. Pregnant? 12 days later
Its been 13 days and my fiancee is still having vaginal bleeding (periods) along with dark reddish vaginal discharge. It started with brown colour discharge about which I have mentioned in my last question. Sometimes the flow is heavy sometimes light.
What does this indicate and why is this happening? Is this a side effect of the emergency pill? By when can I expect it to stop? Is there any medicine which I can take to stop it? How is this going to effect my menstrual cycle in future?

Awaiting your urgent response.
Answered by Dr. Minoo Bhagia 23 minutes later

Have you done pregnancy test at home as I suggested you? If not then please do it.

It is better to get an ultrasound scan of the pelvis done.

Irregular bleeding can be due to emergency pills or incomplete abortion also.

Till you do this she can take tablet tranexamic acid. You do need prescription for the same. Please do visit your doctor regarding prescription for the same.

Any further query is most welcome.


Above answer was peer-reviewed by
Follow-up: Delayed periods, taken emergency contraceptive pill. Pregnant? 2 days later
Thanks for your suggestion. My fiancee did pregnancy test at home, it was positive. After that she met a gynecologist who again did a pregnancy test which again came positive. Doctor heard the case and did an ultrasound, after doing it she said that its a case of incomplete abortion thats why bleeding is happening. She has told my fiancee to take two medicines namely Pentab-D and Cytolog for three days (day and night). Doctor said that through this everything will come out. After this she will do the ultrasound again on 3rd day to check whether everything has been washed out. After that the doctor said that she will give medicines to stop bleeding. Kindly suggest is this okay or any other thing is to be done.

Answered by Dr. Minoo Bhagia 10 hours later

Since this is a case of incomplete abortion of 6 weeks , I would suggest you to go for menstrual regulation medically or surgically.

Your gynaec has suggested medical treatment and there is no harm in taking these medicines but keep in mind that bleeding can be more as she has already taken emergency pills.In that case there are tablets to control it.In some cases bleeding is normal.
My choice would have been suction evacuation.
You can go according to your doctor's guidelines and get a check ultrasound done afterwards.
She will be fine ,don't worry.
Give her iron supplements and good diet and rest
Any further query is most welcome
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor